× Auto Review Travelogue Cover Story Interview Nepal’s Top 30 Business Houses Leadership Automobile Vaastu For Business 4th Newbiz Business Conclave Awards 2017 Nobel Prize in Economics 2017 Tourism Watch Educational Management Best Print Advertisement Published on NBA 2073-74 3rd National B-schools Rating-Ranking-Awards 2017 Investing Organisational Management Company Profile Education Dataspeak Business Visitors Nepal Politics Economy and Policy Cover Story Corporate Focus Business Financing Sectoral Tourism Trends Business Education Startup Scene Stock Taking Liquor Indicators Crossword Corporate Movements Living + Personality Interview No Laughing Matter Special Photospeak

NEWS

Published on: 2018-07-12     97 times read    0  Comments

July 12: The diplomatic missions and cultural institutions of the European Union (EU) based in Kathmandu and New Delhi are organising the 7th annual three-day European Union Film Festival in association with the British Council at Nepal Tourism Board from July 14 to 16, under the theme 'Europe & Arts throughout the Centuries’.

The festival coincides with the 'European Year of Cultural Heritage 2018' and to reflect this, the films have been selected accordingly, the EU said in a statement. 

Five of the eleven films are based on the work and perceptions of European artists, while the other six films deal with a number of issues including old age, gender discrimination, marine science and research and issues related to the lives of common people.  Films from nine different European Union member states – the UK, Germany, Italy, France, Finland, the Czech Republic, Latvia, Luxembourg and Portugal are being screened during the festival. 

“Culture is at the heart of European Union international relations and we are always looking for ways to further encourage cultural cooperation between the European Union and Nepal. The European Union believes the medium of film is a powerful tool to reinforce mutual understanding between people, most notably the young,” reads the statement.

EU Ambassador to Nepal Veronica Cody said, "The European Union and Nepal have had very good cultural relations for many years and I am hopeful that the film festival will help to further deepen the understanding and ties between Nepal and countries in Europe." 

There will be four screenings each day at the Nepal Tourism Board hall. Through the British Council, post-screening discussions will be hosted to further add value to audience’s engagement with the films as both insights into European culture and as an art form on its own. 
Discussions are led by national presenting partners who are artists, filmmakers, media producers, architects etc. Partners include: Oscar Film College, Sattya Media Arts Collective’s Bato Ko Cinema, Lalitpur Film Society, Katha Haru, SPACES Magazine, Mero Majjako Karyalaya and other independent artists. 

Free tickets can be booked from three different locations prior to the festival. The booking centres are Nanglo Bakery Café, Pulchowk;  Lavaza Barista Coffee,  Uttardhoka, Lazimpat; and Nepal Tourism Board, Bhrikuti Mandap. Tickets booked prior to show days must be re-confirmed at the venue fifteen minutes prior to the show on each day. 

Bookings can also be made on the spot but are subject to availability. 

Screening Schedule

SATURDAY,  July 14

 

Time

Movie Title  & duration

   Country

           Comments

11:00 am

 

 

12:35 pm

to

12:55 pm                          

My Pure Land 

(1 h 32 min)    

 

Post Screening     Discussion and Q & A on the film 'My Pure Land'                                             

      UK

 

 

 

1:00 pm

 

2:35 pm                   

to

2:55 pm

Berlin Babylon  (1h 33 min)

 

Post Screening Discussion and Q & A on the film 'Berlin Babylon'   

 

 

   Germany

 

 

 

3:15pm

 

 

 

 

Teore Tygra

English Title

Tiger Theory

 (1h 42 min ) 

 

 

    Czech Republic

 

5:15 pm

 

 

Defenders of Riga ( 1 h  58  min)

 

 

     Latvia

 

 

 

 

SUNDAY,   July 15

Time

Movie Title & duration

       Country

          Comments

11:00 am

L' Odyssee

English Title

The Odyssey

 (1 h 59 min)

        France

 

 

1:30 pm

 

 

2:30 pm       

to

2:50 pm

 

Escape from the Moomin Valley

(58 min )

 

Post Screening Discussion and Q & A on the film 'Moomin Valley'

 

 

 

        Finland

 

3:00 pm

 

4:45 pm

to

5:05 pm

Bauhaus

 (1 h 44 min)

 

Post Screening Discussion and Q & on the film ' Bauhaus'

 

        Germany

 

5:15  pm

Taranta on the road  (1h 20 min )

          Italy                   

 

 

 

 

MONDAY,  July 16

 

Time

Movie Title & Duration

       Country

Comments

11:00 am

 

 

 

 

12:45 pm                    

to

1:05

Finnish Short

Films-1

 ( 1 h 45 min)

 

Post Screening Discussion and Q & A on the film ' Finnish Short Films-1

 

 

     Finland

 

1:15 am

 

 

 

 

 

2:30 pm

to

2:50 pm

Atelier Luxembourg

English Title

The Luxembourg studio

( 1h 11 min )

 

Post Screening Discussion and Q & A on the film ' Atelier Luxembourg'

 

      Luxembourg

 

3:00  pm

 

 

 

 

 

3:41 pm

to

4:05 pm                                            

                                            

                                               

 

Olhares Na Distancia

English Title

Gazing into the Distance

 ( 41 min)

 

 

Post Screening Discussion and Q & A on the film 'Olhares Distancia'

        Portugal

 

4:15 pm

Selection of Finnish Short Films-2

(1h 20 min)

        Finland

 

5:35 pm

to

5:55

 

Post Screening Discussion and Q & A on the film ' Finnish Short Films'

 

 

 

 

 


#  
No comments yet. Be the first one to comment.
Now, The Think Tanks’ Turn
The ‘Nepal-India Think Tank Summit’ concluded recently in Kathmandu. As the name suggests, a think tank is a tank full of thoughts. But it also means intellectuals. Simply speaking, an intellectual is a person who sells intellect to make a living. . . . read more »